GADOLINIUM TOXICITY

by Dr. Lawrence Wilson

© December 2017, L.D. Wilson Consultants, Inc.

 

All information in this article is for educational purposes only.  It is not for the diagnosis, treatment, prescription or cure of any disease or health condition.

 

Update, December 2017: An article appeared titled Chuck Norris Sues Makers of Gadolinium Contrast Media Over Damage To His Wife.  Here is the link:

https://articles.mercola.com/sites/articles/archive/2017/11/22/mri-imaging-with-gbca.aspx?utm_source=dnl&utm_medium=email&utm_content=ms1&utm_campaign=20171203Z1&et_cid=DM169629&et_rid=140193625

 

 

            Gadolinium is a toxic metal that is used as a contrast medium to visualize the body tissues better during an MRI scan.  Gadolinium is injected into the body before the scan.  It causes the MRI scanner to highlight certain body structures better than if the MRI is done without the gadolinium contrast medium.

In some cases, the use of gadolinium does not seem to cause a problem for the patient.  However, in more and more cases, it causes toxicity that can be severe. 

 

SYMPTOMS OF GADOLINIUM TOXICITY

 

To discuss symptoms, I will quote from an article that was on a legal website, www.lawyers and settlements.com.

 

May 12, 2009, By Jane Mundy

 

 

Seattle, WA:

 

“Many people who have undergone a MRI with gadolinium contrast agent, who may not have kidney or renal problems, are nevertheless concerned that their symptoms of joint pain, muscle weakness and skin problems could lead to Nephrogenic Systemic Fibrosis (NSF), also known as Nephrogenic fibrosing dermopathy (NFD)— a preventable but potentially fatal illness.

 

These symptoms-- certain skin thickening, joint problems, rashes, skin disorders, bone pain, joint pain and joint stiffening—are all signs of NSF/NFD, originally known as a Scleromyxoedema-like cutaneous disease in patients with renal disease.  But many people who do not have kidney or renal problems are understandably worried.

 

For example, Stephen says he had numerous MRIs, all with gadolinium injections. "I have pain in my chest, kidney area, stiffness of the joints in my arms, legs and ankles," he says. "As well, there is a distinct odor and discoloration of my urine ever since the first gadolinium injection. I also experience frequent outbreaks of a rash on my hands."

 

Another patient, Diane, says she has complications from just one gadolinium contrast injection. "Since the injection I have elevated liver function, a burning feeling, pain walking and a multitude of symptoms I have never had before," she says. "The doctors deny that it was caused by the injection even though I have never had any health problems before. I have had numerous tests, and no other factors have been found to have caused this. The doctors ordered the contrast [agent] when it was not needed, and now that I have these symptoms they refuse to help."

 

Another patient, Darren, says he was given gadolinium without knowledge of any "deadly" side affects. "Since last April, 2008 I have experienced rashes (there are dark marks on my arms from them) and burning of certain organs, and now I have joint swelling in my knees along with hip pain," he says. "It seems like I have arthritis because when I sit down it hurts to bend down or get up."

 

Lastly, from Susan: "All my joints hurt and my feet feel like they are on fire," she says. "They hurt all night and when I get up in the morning I can hardly walk with so much pain. If I stop and sit down for a while then try to walk…my feet are very stiff and my ankles and part of my legs are filled with pain." Susan says she has had similar problems for many years but nothing like this new pain, and the right side of her back close to her kidney hurts. She had several MRIs after back surgery and the last MRI was 4 years ago—when these new pains began.

 

In healthy patients, Gadolinium toxicity is kept to a minimum because the kidneys are able to flush out the Gadolinium contrast agents. However, in patients with kidney or renal problems, the Gadolinium contrast agents stay in the body longer, exposing the patient to Gadolinium toxicity and increasing the risk of NSF/NFD.

 

If you or a loved one has experienced any skin problems, joint pain and muscle weakness with or without kidney or renal problems after undergoing a MRI with gadolinium contrast agent you may want to seek legal help. MRI Gadolinium side effect lawsuits have been filed against contrast agents Magnevist, MultiHance, Omniscan, OptiMARK and ProHance.”

 

READ MORE GADOLINIUM LEGAL NEWS

 

                            FDA Approves New MRI Contrast Agent

                            New Gadolinium-Based Contrast Agent Approved

                            MRI Kidney Isn't the Only MRI Health Risk

 

HEALING GADOLINIUM TOXICITY

 

              Chelation.  Some holistic doctors and naturopaths use intravenous or oral chelation to remove gadolinium.  This works to a degree.

However, chelation has some problems that I have outlined in a separate article entitled Chelation Therapy on this site.  Also, chelation does not appear to be able to remove all the gadolinium.

 

Nutritional balancing.  A much better solution, according to our research, is a complete nutritional balancing program.  It is more work than chelation therapy, but seems to have three advantages:

1. It seems to remove more gadolinium, based upon symptom improvement

2. It strengthens and balances the body, which chelation does not do.

3. It also has no adverse effects, which can occur with chelation.

 

To read more about nutritional balancing programs, please read Introduction To Nutritional Balancing on this website.

 

 

Home | Hair Analysis | Saunas | Books | Articles | Detox Protocols

Courses | About Dr. Wilson | The Free Basic Program